Arkansas, 2003Damaging Wind in Arkansas, June 11, 2003
June 11, 2003 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 11, 1:30 PM CST, 6 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 1:30 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT WED JUN 11 2003
ONGOING AREA OF THUNDERSTORMS ALONG AND TO SE NATCHITOCHES TO MLU
PERSISTENT SINCE EARLY MORNING AND PERHAPS BUILDING SLIGHTLY
WESTWARD. SCATTERED POPS OBVIOUSLY NEEDED TONIGHT THOSE SECTIONS.
HOWEVER...AS NOSE OF SUBTROPICAL JET ENTERING SW TX THIS
AFTERNOON...SOME COOLING MID LEVEL TEMPS AND STRONG UPPER LEVEL
DIRECTIONAL DIVERGENCE FURTHER NORTH WILL BE OF GREATER CONCERN
OVERNIGHT. WILL LEAVE CHANCE CATEGORY...ALTHOUGH POSSIBLE MCS
DEVELOPMENT COULD PROVIDE GREATER COVERAGE WHEN TIME COMES. SEVERE
THREAT SHOULD BE SIMILAR TO LAST NIGHT...WITH MOSTLY MARGINAL WIND
DAMAGE VERIFIED. HOWEVER...THE DIVERGENCE...ALONG WITH MID LEVEL
WINDS UNDER 30 KNOTS...COULD CREATE A HEAVY RAIN SITUATION. WILL
MENTION SEVERE AND HEAVY RAIN NW SECTIONS.
SURFACE LOW REDEVELOPING OVER SOUTHERN PLAINS WILL LOCK IN
SYNOPTIC PATTERN THRU FRIDAY. SCATTERED THUNDERSTORMS...HIGH TEMPS
AROUND 90 AND LOWS IN 70S...SOUTH WINDS WILL BE RULE. ALTHOUGH WINDS
REACHED CAUTION CRITERIA TODAY...GRADIENT APPEARS TO RELAX JUST
ENOUGH ON THURSDAY TO KEEP 10 TO 15 MPH. AS UPPER RIDGE BEGINS TO
BUILD DURING WEEKEND...INCREASING NW FLOW BRING IN UPPER LOW FROM
NORTH. IF THIS CUTS OFF ON TOP OF AREA...ANOTHER INTERESTING WEEK
COULD BE IN STORE.
VII
SHV 73/90/73/91 4432
MLU 73/90/72/91 4432
TXK 72/88/72/89 5443
TYR 73/92/74/93 4342
LFK 75/92/74/93 3332
.SHV...NONE.
Hazardous weather outlook, Jun 11, 11:00 AM CST, 8 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121059-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION BY LATE THIS AFTERNOON AND TONIGHT...BUT ESPECIALLY
NORTH OF I 30.
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS LATER
IN THE EVENING. A SIMILAR SCENARIO TO LAST NIGHT COULD UNFOLD
WHERE DAMAGING WIND OCCURRED AT A FEW LOCATIONS. A FEW STRONG
STORMS COULD DEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING
AS WELL...WHERE DAYTIME HEATING INTERACTS WITH A HUMID AND UNSTABLE
AIRMASS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION THURSDAY AND AGAIN FRIDAY. HUMID AND UNSTABLE
CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A
CHANCE OF THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND AND HAIL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.
In the hours before
Local storm report, Jun 11, 6:28 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0419 PM RUSTON LA 1.00 INCH HAIL
06/11/03 LINCOLN REPORTED BY BROADCAST
MEDIA.
0510 PM 6 NE RUSTON LA 1.00 INCH HAIL
06/11/03 LINCOLN REPORTED BY LAW
ENFORCEMENT.
0610 PM FARMERVILLE LA 1.00 INCH HAIL
06/11/03 UNION REPORTED BY BROADCAST
MEDIA NEAR LAKE DARBONNE.
20Thunderstorm Wind, Howard
- When
- June 11, 7:45 PM CST to 8:40 PM CST
- Where
- Howard County, 3 mi W of Center Pt
- Measured
- 72 kt (83 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.033, -93.983
Numerous trees and power lines were toppled from Saratoga to the Mt Carmel area which is west of Center Point. One tree fell across a house on Cornbrige Road near York Chapel Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 11, 20031 death · $5,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, June 11, 2003$110,000 · 2.85 in hail · 87 events
- Flash Flood and Hail in West Virginia, June 11, 2003$3.0 million · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, June 11, 2003$630,000 · 1 in hail · 22 events
- Flash Flooding and Hail in Mississippi, June 11 to 12, 2003$256,000 · 55 kt wind · 35 events
- Flash Flood and Hail in Mississippi, June 11, 2003$222,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Georgia, June 11, 2003$619,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, June 11 to 12, 2003$106,000 · 70 kt wind · 19 events
- Damaging Wind in Alabama, June 11, 2003$250,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, June 11, 2003$33,000 · F0 · 39 events
- Tornadoes and Hail in Nebraska, June 11, 2003$83,000 · F0 · 18 events
- Damaging Wind in Arkansas, June 11, 2003$150,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365194.